Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 49, NWS Paducah, KY

October 26, 2010Christian County, Todd County, Kentucky

NWS Paducah, KY issued this tornado warning at Oct 26, 2010, 9:57 AM CDT for Christian County, Todd County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2010, 9:57 AM CDT (14:57 UTC)
Expired
Oct 26, 2010, 10:30 AM CDT
In force
33 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Christian County, KY, Todd County, KY

What was reported inside it

TimeReportWhereRemark
Oct 26, 9:58 AM CDTTORNADO3 N Trenton, KYDAMAGE SURVEY REVEALED BRIEF EF0 TORNADO 3 MILES NORTH OF TRENTON ALONG HWY 475. PEAK WIND ESTIMATED AT 65 MPH. PATH LENGTH 1/4 MILE. PATH WIDTH 30 YARDS. DAMAGE TO RECREATIONAL EQUIPMENT BLOWN FROM BACK YARD OF HOME. PIECES OF TIN BLOWN OFF BARN ROOF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 4:05 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WFUS53 KPAH 261457
TORPAH
KYC047-219-261530-
/O.NEW.KPAH.TO.W.0049.101026T1457Z-101026T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
957 AM CDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL TODD COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1030 AM CDT.

* AT 955 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 8 
MILES WEST OF ELKTON...NEAR PEMBROKE...MOVING NORTHEAST AT 75 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  ELKTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.

&&

LAT...LON 3671 8734 3690 8730 3700 8706 3699 8705
      3678 8705
TIME...MOT...LOC 1457Z 243DEG 64KT 3685 8725

$$
1 follow-up statement
442 
WWUS53 KPAH 261504
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1004 AM CDT TUE OCT 26 2010

KYC047-261514-
/O.CAN.KPAH.TO.W.0049.000000T0000Z-101026T1530Z/
CHRISTIAN KY-
1004 AM CDT TUE OCT 26 2010

...THE TORNADO WARNING FOR EAST CENTRAL CHRISTIAN COUNTY IN SOUTH
CENTRAL KENTUCKY IS CANCELLED...

LAT...LON 3671 8733 3691 8726 3700 8706 3699 8705
      3678 8705
TIME...MOT...LOC 1504Z 243DEG 64KT 3690 8712

$$

KYC219-261530-
/O.CON.KPAH.TO.W.0049.000000T0000Z-101026T1530Z/
TODD KY-
1004 AM CDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR CENTRAL
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...

AT 1000 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 4 MILES SOUTH OF ALLEGRE...MOVING NORTHEAST AT 75 MPH.

THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTY..

LAT...LON 3671 8733 3691 8726 3700 8706 3699 8705
      3678 8705
TIME...MOT...LOC 1504Z 243DEG 64KT 3690 8712

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 26, 3:17 AM CDT, 6 hours 40 minutes earlier.

Area forecast discussion, Oct 26, 3:17 AM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
317 AM CDT TUE OCT 26 2010

.DISCUSSION...
MAIN CONCERN FOR THIS FORECAST IS THE POTENTIALLY SIGNIFICANT
SEVERE WEATHER EPISODE TO UNFOLD SHORTLY. SPC NOW HAS THE
EVANSVILLE TRI STATE IN A HIGH RISK...WITH MUCH OF THE AREA EAST
OF THE MISSISSIPPI IN A MODERATE RISK...AND SOUTHEAST MISSOURI IN A
SLIGHT RISK. WITH THE EXTREME LOW AND HIGH LAYER SHEAR AND MODEST
SURFACE BASED INSTABILITY EXPECTED OVER THE QUAD
STATE...WIDESPREAD DAMAGING WINDS SEEM LIKELY...ESPECIALLY IN THE
13Z TO 16Z TIMEFRAME OVER THE EVANSVILLE TRI STATE. IF DISCRETE
CELLS CAN DEVELOP AHEAD OF OR WITHIN THE LINE...TORNADIC
SUPERCELLS WILL BE A REALITY.

MADE ONLY MINOR TWEAKS TO THE INHERITED POP/WEATHER/QPF GRIDS MAINLY
FOR TIMING WHICH SEEMS TO BE FASTER THAN EARLIER EXPECTED...MORE
IN LINE WITH GFS OR SREF. IT STILL APPEARS THAT THE CONVECTION
WILL BE EAST OF THE AREA BY 18Z. DID MAKE SOME CHANGES TO SHOW NON
DIURNAL TEMPERATURE TRENDS AS THE LINE/FRONT TRAVERSE THE AREA.
MAY SEE QUITE A FEW MORNING HIGHS OVER THE EASTERN HALF OF THE AREA.

AS FOR THE WIND ADVISORY...IT WILL BE LEFT ALONE. ALREADY HAVE
SEEN GUSTS 34-39KTS AT KCGI AND KMDH...AND FEEL THAT 40KT GUSTS
ARE A SAFE BET FOR MUCH OF THE AREA. IT SHOULD BE WORST AHEAD OF THE
FRONT...WHICH SHOULD BE OUT OF THE AREA AROUND 18Z. HOWEVER...SOME
NEAR SEVERE GUSTS MAY PERSIST FOR AN HOUR OR TWO BEHIND THE
CONVECTIVE LINE ACROSS THE EVANSVILLE TRI STATE AREA. WILL HAVE TO
WATCH THIS AREA FOR A HIGH WIND WARNING LATER. THE 20Z EXPIRATION
OF THE ADVISORY MIGHT BE AN HOUR OR TWO TOO LATE...BUT WILL GIVE
THE WINDS A WIDE BERTH.

FOR TONIGHT AND BEYOND THE FORECAST CONTINUES TO BE DRY. NEXT HOPE
FOR RAIN WILL BE EARLY NEXT WEEK...AT THE EARLIEST. SHOULD SEE
MILD AND DRY CONDITIONS ON WEDNESDAY ALONG WITH WINDS 10 TO 20 MPH
WITH HIGHER GUSTS. THIS SPELLS MORE FIRE CONCERNS DEPENDING ON HOW
WET THE FUELS GET TODAY. DRY COLD FRONT WILL MOVE THROUGH THE
REGION LATE WEDNESDAY. IT WILL BRING A TEMPORARY END TO THE MILD
WEATHER. HIGHS THURSDAY WILL STRUGGLE TO REACH 60 IN SOME
LOCATIONS...WHILE FRIDAY MORNING MAY SEE A FREEZE IN MANY
LOCATIONS. A MODEST WARM UP IS EXPECTED THROUGH THE WEEKEND WHEN
WE WILL LIKELY BE BACK ABOVE NORMAL.

&&

.AVIATION...
BY THE TIME OF THE ISSUANCE OF THE 12Z TUESDAY TAF
PACKAGE...CONVECTIVE ACTIVITY SHOULD BE ONGOING AT KCGI AND
KPAH...WITH SHOWERS AND THUNDERSTORMS MOVING INTO KEVV AND KOWB
BETWEEN 13Z-15Z. MVFR CEILINGS BETWEEN 1.5-2.5KFT AGL SHOULD
DOMINATE WITH THE EXPECTED SQUALL LINE AND POSSIBLY DISCRETE
THUNDERSTORMS AHEAD OF THE LINE NEAR THE KPAH/KEVV/KOWB TAF SITES.
CEILINGS SHOULD BECOME RAPIDLY VFR FROM WEST TO EAST BETWEEN 14Z
/KCGI/ TO 20Z /KOWB/. THE MAIN CONCERN WILL BE THE WINDS...AS BOTH
PRE-FRONTAL AND POST-FRONTAL WINDS MAY BE SUSTAINED BETWEEN 15-25
KNOTS WITH GUSTS RANGING FROM 20-40 KNOTS WITH THE CONVECTIVE
ACTIVITY. A LAST MINUTE ADJUSTMENT WILL NEED TO BE MADE...ESPECIALLY
FOR THE KEVV/KOWB TO ADD A SHORT PERIOD GROUP /1-2 HOURS LONG/ FOR
POTENTIAL GUSTS NEAR OR EXCEEDING 50 KNOTS IN AND NEAR THE
CONVECTIVE ACTIVITY. THE WINDS SHOULD DIMINISH MARKEDLY BELOW 10
KNOTS BY 23-00Z WEDNESDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR ALEXANDER-
     EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
     JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
     WAYNE IL-WHITE-WILLIAMSON.

IN...WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

&&

PUBLIC.....DRS
AVIATION...KES
Hazardous weather outlook, Oct 26, 7:25 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
725 AM CDT TUE OCT 26 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
725 AM CDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE WEATHER FOR MAINLY SOUTHWEST INDIANA
AND A MODERATE RISK EAST OF THE MISSISSIPPI RIVER. THERE IS A SLIGHT
RISK FOR THE REMAINDER OF THE AREA. A TORNADO WATCH HAS BEEN ISSUED
FOR THE ENTIRE QUAD STATE AREA THROUGH NOON. WIDESPREAD DAMAGING
WINDS ARE EXPECTED...AS A LINE OF THUNDERSTORMS MOVES QUICKLY
EASTWARD THROUGH THE AREA THIS MORNING. A FEW BRIEF TORNADOES WILL
ALSO BE POSSIBLE ALONG THE LINE. THE LINE WILL EXTEND FROM NEAR MT
VERNON ILLINOIS TO NEW MADRID MISSOURI BY 7 AM...AND WILL TRAVERSE
THE REMAINDER OF THE AREA THROUGH NOON. THE STRONGEST AND MOST
WIDESPREAD DAMAGING WINDS ARE EXPECTED TO IMPACT THE EVANSVILLE TRI
STATE AREA BETWEEN 8 AM AND 11 AM.

AHEAD OF THE LINE OF STORMS...VERY STRONG SOUTH WINDS SUSTAINED
AT 25 TO 40 MPH AND GUSTING TO 55 MPH CAN BE EXPECTED THIS MORNING. A
WIND ADVISORY HAS BEEN ISSUED THROUGH 3 PM THIS AFTERNOON...BUT A
HIGH WIND WARNING MAY BE NEEDED FOR A PORTION OF THE AREA. THESE
WINDS SHOULD SUBSIDE AN HOUR OR TWO AFTER THE FRONT AND
THUNDERSTORMS PASS THROUGH A GIVEN AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FROST OR LIGHT FREEZE WILL BE POSSIBLE LATE THURSDAY NIGHT AND
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS MORNING.

DRS

In the hours before

Local storm report, Oct 26, 7:51 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
751 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     TSTM WND GST     METROPOLIS              37.15N 88.71W
10/26/2010  E69 MPH          MASSAC             IL   PUBLIC

            NORTH SIDE OF CITY

&&

SMITTY
Local storm report, Oct 26, 8:06 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
806 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     2 S ALLENDALE           38.50N 87.71W
10/26/2010                   WABASH             IL   EMERGENCY MNGR

            1 1/2 MILES SOUTH OF CITY A TREE IS DOWN ON A HOUSE.
            ALSO...NUMEROUS TREES DOWN BETWEEN ALLENDALE AND MT.
            CARMEL. PORTIONS OF MT. CARMEL HAVE NO POWER.

&&

SMITTY
Local storm report, Oct 26, 8:11 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
811 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     CALVERT CITY            37.03N 88.35W
10/26/2010                   MARSHALL           KY   TRAINED SPOTTER

            TEMPORARY MAINTENANCE SHELTER PARTIALLY BLOWN DOWN

&&

SMITTY
Local storm report, Oct 26, 8:25 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
825 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     TORNADO          2 NE COLDWATER          36.67N 88.43W
10/26/2010                   CALLOWAY           KY   AMATEUR RADIO

&&

SMITTY
Local storm report, Oct 26, 8:31 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
831 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     TSTM WND DMG     HARDIN                  36.76N 88.30W
10/26/2010                   MARSHALL           KY   TRAINED SPOTTER

            LARGE LIMBS DOWN

&&

SMITTY
Local storm report, Oct 26, 9:17 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
917 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     TSTM WND GST     OWENSBORO               37.76N 87.12W
10/26/2010  E60 MPH          DAVIESS            KY   TRAINED SPOTTER

            JUST EAST OF THE CITY

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 6:21 AM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Hickman, McCracken39 min
Oct 26, 6:59 AM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Graves, Hickman, Livingston and 1 more31 min
Oct 26, 7:12 AM CDTSevere Thunderstorm WarningPAHCrittenden, Henderson, Livingston, Union33 min
Oct 26, 7:31 AM CDTSevere Thunderstorm WarningPAHCaldwell, Calloway, Crittenden, Fulton, Graves, Hickman and 5 more44 min
Oct 26, 7:44 AM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Henderson, Livingston, Union, Webster46 min
Oct 26, 8:12 AM CDTSevere Thunderstorm WarningPAHCaldwell, Calloway, Christian, Crittenden, Graves, Hopkins and 4 more48 min
Oct 26, 8:15 AM CDTTornado WarningPAHCalloway, Marshall30 min
Oct 26, 8:18 AM CDTSevere Thunderstorm WarningPAHCaldwell, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 1 more42 min
Oct 26, 8:35 AM CDTTornado WarningPAHCalloway, Marshall, Trigg25 min
Oct 26, 8:40 AM CDTTornado WarningPAHHopkins, McLean, Webster22 min
Oct 26, 8:41 AM CDTTornado WarningPAHDaviess, Henderson19 min
Oct 26, 8:56 AM CDTTornado WarningPAHTrigg34 min
Oct 26, 8:59 AM CDTTornado WarningPAHCaldwell, Christian, Hopkins, Trigg31 min
Oct 26, 9:00 AM CDTSevere Thunderstorm WarningPAHDaviess, Hopkins, McLean, Muhlenberg30 min
Oct 26, 9:17 AM CDTTornado WarningPAHChristian, Hopkins, Muhlenberg28 min
Oct 26, 9:29 AM CDTSevere Thunderstorm WarningPAHChristian31 min
Oct 26, 9:34 AM CDTTornado WarningPAHChristian, Todd26 min
Oct 26, 9:37 AM CDTTornado WarningPAHChristian, Trigg23 min
Oct 26, 9:47 AM CDTTornado WarningPAHChristian, Muhlenberg, Todd28 min

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.